Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 18, 2012, 12:33 PM EDT for Hancock County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 12:33 PM EDT (16:33 UTC)
- Expired
- Jul 18, 2012, 1:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
County Hancock County, IN
The radar
The Indianapolis radar (KIND), 43 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 12:50 PM EDT | HAIL 0.7 | 5 S Mccordsville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
905
WWUS83 KIND 181633
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1233 PM EDT WED JUL 18 2012
INZ040-048-181715-
HANCOCK-MADISON-
1233 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND SOUTHERN MADISON
COUNTIES UNTIL 115 PM EDT...
AT 1227 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7
MILES NORTH OF GREENFIELD...OR 15 MILES SOUTH OF ANDERSON...MOVING
SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3972 8566 3979 8595 3987 8595 3987 8594
3993 8594 3993 8586 3999 8587 4005 8561
TIME...MOT...LOC 1633Z 009DEG 7KT 3988 8578
$$
JKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:44 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 18, 10:44 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1044 AM EDT WED JUL 18 2012 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 251 AM EDT WED JUL 18 2012 ANOTHER WARM DAY IS STORE FOR CENTRAL INDIANA TODAY AS VERY WARM AIR OVER THE OHIO VALLEY ASSOCIATED WITH BROAD HIGH PRESSURE OVER THE SOUTHEASTERN STATES REMAINS IN PLACE. DAYTIME HEATING WILL ONCE AGAIN LEAD TO SOME SCATTERED AFTERNOON SHOWERS AND STORMS THIS AFTERNOON AND EVENING. MORE SHOWERS AND STORMS WILL BE POSSIBLE TONIGHT AND THURSDAY AS A FRONTAL BOUNDARY OVER THE GREAT LAKES WILL SAG ACROSS CENTRAL INDIANA AS A UPPER LEVEL WEATHER DISTURBANCE MOVES INTO THE AREA ALOFT. COOLER AIR WILL ARRIVE FOR FRIDAY AS HIGH PRESSURE OVER THE GREAT LAKES AND ONTARIO PUSH THE FRONTAL BOUNDARY FARTHER SOUTH AND COOLER NORTHEAST WINDS ARRIVE FOR THE STATE FOR THE START OF THE WEEKEND. ANOTHER RIDGE OF HIGH PRESSURE WILL RESTRENGTHEN LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WHICH WILL ONCE AGAIN RETURN WIDESPREAD 90 DEGREE TEMPERATURES TO THE FORECAST. && .NEAR TERM /TODAY/... ISSUED AT 1045 AM EDT WED JUL 18 2012 WILL BE UPDATING SOON TO REMOVE MORNING WORDING...BUT OTHERWISE WONT BE MAKING MAJOR CHANGES. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ISSUED AT 251 AM EDT WED JUL 18 2012 MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS PERIOD WITH THE OVERALL PATTERN AND WILL USE A BLEND. IT SHOULD BE NOTES MAVMOS CONTINUES TO STRUGGLE WITH THE WARM AIR MASS WHICH WILL BE THROWN OUT. RAIN. IT IS COMING...HERE IS WHY. THE RAIN THAT MAY COME IN THE NEXT FEW DAYS WILL CERTAINLY HELP THE DRY CONDITIONS...HOWEVER IT WILL NOT BE A DROUGHT-BUSTER. DAYTIME HEATING TODAY MAY LEAD TO A FEW LINGERING TSRA OR SHRA DURING THE EVENING HOURS...HOWEVER ANOTHER FORCING MECHANISM WILL ARRIVE LATE TONIGHT AS THE FRONTAL BOUNDARY NEAR THE GREAT LAKES BEGINS TO SAG SOUTHWARD ACROSS INDIANA AS A COLD FRONT. BOTH THE GFS AND NAM SUGGEST A SHORT WAVE PUSHING OUT OF THE UPPER MIDWEST ACTING AS THE KICKER TO PUSH THE FRONT SOUTHWARD. GIVEN THE VERY WARM AND MOIST AIR MASS IN PLACE EXPECT SOME PRECIP AS THE FRONT BEGINS TO MOVE INTO THE AREA TONIGHT AND LINGERS IN THE AREA ON THURSDAY. TIME HEIGHT SECTIONS ON THURSDAY SHOW GOOD LOWER AND MIDDLE LEVEL MOISTURE ALONG WITH STRONG LIFT. FORECAST SOUNDINGS REVEAL GOOD CAPE AVAILABLE ON THURSDAY AFTERNOON WITH ATTAINABLE CONVECTIVE TEMPS. THUS WILL TREND POPS IN THE HIGH CHC TO NEAR LIKELY CATEGORY FOR TONIGHT AND THURSDAY. AS FOR TEMPS...GIVEN THE THERMAL RIDGE THAT IS EXPECTED IN FRONT OF THE FRONT...AND EXPECTED CLOUDS ASSOCIATED WITH THE FRONT WILL TREND TONIGHTS LOWS WARMER THAN MAVMOS. FURTHERMORE...WITH CLOUDS AND PRECIP POSSIBLE ON THURSDAY WILL KEEP HIGHS CLOSE TO THE METMOS FOR THURSDAY. THE FRONTAL BOUNDARY WILL BE SLOWLY EXITING TO THE SOUTH ON THURSDAY NIGHT. ALOFT THE GFS AND NAM BOTH DEPICT ANOTHER SHORT WAVE PUSHING ACROSS INDIANA...BEFORE DEPARTING BY FRIDAY MORNING. THUS WILL NEED TO KEEP THE CHC POPS IN THE FORECAST GIVEN THE FORCING ALOFT AND THE LOWER LEVEL CONVERGENCE AVAILABLE. WILL AGAIN TREND LOWS WARMER THAN MAVMOS GIVEN THE EXPECTED CLOUDS. FORECAST SOUNDINGS ON FRIDAY DRY OUT QUICKLY AS THE DAY PROGRESSES. BEST FORCING WITH THE DEPARTING SHORT WAVE IS EXPECTED TO BE SOUTHEAST OF THE FORECAST AREA BY 12Z. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE AREA THROUGH FRIDAY NIGHT...LEADING TO DRY BUT COOLER CONDITIONS. FORECAST SOUNDINGS BY FRIDAY NIGHT FAIL TO SHOW ANY SATURATION. THUS WILL LEAN TOWARD A DRY FORECAST UNDER A SUNNY DAY AND CLEAR NIGHT WITH TEMPS ABOVE METMOS AS THIS HAS BEEN THE TREND. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 310 AM EDT WED JUL 18 2012 CONCERNS HERE ARE HOW GOOD ARE RAIN CHANCES LATE IN THE PERIOD AND HOW MUCH HEAT AND HOW SOON WILL IT RETURN. PATTERN THUS FAR THIS SUMMER CONTINUES WITH SEVERAL DAYS OF SCORCHING HEAT FOLLOWED BY COUPLE DAYS OF COOL DOWN WITH THE COOL DOWN STILL REMAINING ABOVE NORMAL. MORE RECENT TREND IN PATTERN FOR SOMEWHAT BETTER RAIN CHANCES ALSO RETURNS NEXT WEEK BUT NONE THAT ARE REALLY DROUGHT HELPERS AND MAYBE NOT AS DECENT AS TODAY AND TOMORROW CHANCES. EXTENDED PERIOD STARTS DRY AND CONTINUES SO INTO TUESDAY WHEN FRONTAL BOUNDARY SETS UP ACROSS SOUTHERN GREAT LAKES WITH WEAK WAVE MOVING SOUTHEAST DOWN FRONT SIDE OF UPPER RIDGE. HOW MUCH AND HOW WIDESPREAD RAIN IS WITH THIS REMAINS TO BE SEEN AND WILL KEEP CHANCES LOW UNTIL FURTHER CONTINUITY AND AGREEMENT COMES FROM MODELS. AS FOR TEMPS...STARTING SATURDAY...MAXS IN MID/UPPER 80S AND MID/UPPER 60S MINS GRADUALLY WARM A CATEGORY EACH DAY...REACHING BACK INTO THE MID 90S /LOW-MID 70 MINS/ BY MONDAY AND CONTINUING INTO WEDNESDAY. FORECAST VALUES REMAIN WELL ABOVE MOS GUIDANCE PACKAGES WHICH REMAIN TOO COOL ON MAXS AND SOMEWHAT WARM ON MINS. LOOKS LIKE RAIN CHANCES MIDWEEK NEXT WEEK PRECEDE YET ANOTHER COOL DOWN AND DRY SEVERAL DAYS LATE NEXT WEEK. && .AVIATION /1500Z UPDATE TO 1200Z TAFS/... ISSUED AT 1027 AM EDT WED JUL 18 2012 MAINLY VFR CONDITIONS CONTINUING AT THIS TIME. RADAR SHOWS ISOLATED STORM NORTH OF KIND/KEYE SLOWLY DRIFTING EWD NEAR KOKK. THERE LOOKS TO BE A WEAK BOUNDARY THAT EXTENDS WEST AND SOUTHWEST TOWARDS KDNV WHERE A -SHRA HAS RECENTLY DEVELOPED. LOOK FOR SCATTERED CONVECTION THIS AFTERNOON AS HEAT OF THE DAY WITH HIGH TEMPERATURES AGAIN AROUND 100 LEAD TO THUNDERSTORMS IN THE VICINITY OF LOCAL AIRPORTS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA NEAR TERM...JK SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...MCCARTHY
Hazardous weather outlook, Jul 18, 9:08 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 AM EDT WED JUL 18 2012 INZ021-028>031-035>049-051>057-060>065-067>072-191315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 908 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. A HEAT ADVISORY REMAINS IN EFFECT. HAZARDS: LIGHTNING IS THE MAIN THREAT FROM ANY THUNDERSTORMS. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAIN. HIGH TEMPERATURES NEAR 100 WILL RESULT IN HEAT INDEX READINGS AROUND 105 THIS AFTERNOON. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A VERY WARM RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY LEADING TO HOT TEMPERATURES. THE HOT AND MOIST AIR MASS WILL ALSO LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE POSSIBLE...WITH DANGEROUS LIGHTNING...HIGH WINDS...AND BRIEF HEAVY RAINFALL. DISCUSSION: A COLD FRONT WILL ACROSS CENTRAL INDIANA ON THURSDAY AND THURSDAY NIGHT BRINGING CONTINUED CHANCES FOR THUNDERSTORMS. THERE IS A CHANCE FOR MORE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Special weather statement, Jul 18, 12:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1233 PM EDT WED JUL 18 2012
INZ040-048-181715-
HANCOCK-MADISON-
1233 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND SOUTHERN MADISON
COUNTIES UNTIL 115 PM EDT...
AT 1227 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7
MILES NORTH OF GREENFIELD...OR 15 MILES SOUTH OF ANDERSON...MOVING
SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3972 8566 3979 8595 3987 8595 3987 8594
3993 8594 3993 8586 3999 8587 4005 8561
TIME...MOT...LOC 1633Z 009DEG 7KT 3988 8578
JKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:10 PM EDT | Special Weather Statement | IND | Hamilton, Hancock | 50 min |
| Jul 18, 1:24 PM EDT | Special Weather Statement | IND | Marion | 51 min |
| Jul 18, 1:34 PM EDT | Special Weather Statement | IND | Hancock | 26 min |
| Jul 18, 2:18 PM EDT | Special Weather Statement | IND | Marion | 42 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | IND | Morgan | 41 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | IND | Johnson | 28 min |
| Jul 18, 3:32 PM EDT | Special Weather Statement | IND | Brown | 28 min |
| Jul 18, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 27 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | IND | Brown | 24 min |
| Jul 18, 4:11 PM EDT | Special Weather Statement | IND | Delaware | 49 min |
| Jul 18, 4:30 PM EDT | Special Weather Statement | IND | Brown | 30 min |
| Jul 18, 4:55 PM EDT | Special Weather Statement | IND | Carroll | 35 min |
| Jul 18, 5:15 PM EDT | Special Weather Statement | IND | Greene | 30 min |
| Jul 18, 5:33 PM EDT | Special Weather Statement | IND | Knox | 27 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.